Hi again, I have been on Plaq over a week now and still no improvement I know it takes a while so I am not panicking. But I noticed 3 days ago I got a rash on my inner wrist as itchy as anything and came up with a white lump. Then 2 days later the same happened on my right knee oh my god I could have cut it out with a knife it was that itchy, next day the left knee did the same, so I'm guessing it's the Plaq, I hope it goes away. I'm hoping its a case of, it gets worse before it gets better.

That's all I have to report. I hope you are all well and not in too much pain. Take care. X

8 Replies

  • Hi,it's worth mentioning it to and getting it checked out by your doctor. I have sle and sjogrens and have been on plaquinel for almost 20 yrs (plus lots of other meds now)and have been absolutely fine with it,the benefits for me have been great.My mother however started taking it about 12 mths ago for possible psoratic arthritis /utcd. And gone through a terrible time with her skin. Only helped in the past few weeks by stopping the plaquinel and the help of lots of other treatments to heal the skin. Of course this might not be the same for you. But just wanted to share my experiences with you so that you don't just put up with it for too long as my mother did thinking it would settle. In mums case it seems it was definitely the plaquinel agrivating her psoriasis. Hope this helps. Good luck

  • The side effects I got at first from plaquinil were....brown urine, headache...and I think bloating...They cut me down on how much I took at that point...My rhumey if I said I had a rash, would probably say it the lupus, not the med...and tell me to use stronger sunscreen... I think its different for everyone...But definately let your Doctor know...

  • Hello. I have been on hydroxychloroquine for 20 months now, after diagnosis of SCLE in November 2013. I have to say that 4-6 weeks in I had noticed improvements in some symptoms but I would say it was 12 months before I felt I was really appreciating the effects of the medication. From memory, one of the side effects can be hightened sun sensitivity? But I would need to check the packet to be 100% sure. I would say that rash looks like the ones I get when I haven't covered enough in the sun. Keep a diary of such symptoms, so you can remember to discuss everything at your next appointment. If you are sun sensitive you have to be so careful. Good luck.

  • Placquenil put me in hospital for 10 days in total darkness with wet towels over me & 80mg of Predisione. It was 2yrs ago now & I still feel anxious about it. Don't wait visit G.P. & have checked.

  • My impression is to get in touch with the rheumy, if possible. Rashes are not a pleasing outcome, to say the least.

    Good luck and good vibes, molly

  • Hi, I was put on this last year and after about 2 weeks I was covered in a rash very similar to yours. I went to my gp and they stopped me taking it, go to your doc's get checked out.x

  • That med made me do the same but in the same spot, it will get a little better an then itching all over again. I looked on line an that med can take 2 to 3 months to feel the total effects. Hope this helps

  • Hey, I had hives with plaq as well, started like measles then large hives, the specialists sent me to dermatologists, where they diagnosed urticaria, I was put on Reactine for allergies for 3 years because they told me it couldn't be the Plaq. I stopped it myself because I didn't think it was helping and it seemed to go away. My new specialist wanted me to try it again so I did and hives showed up within a week. Was put on chloroquin soon after and lasted 10 years on this before my eyes started to do something funny. When I came off these after 1 week had the worst flare I have had in years, AND I THOUGHT IT WASN'T HELPING. Almost stable again, it passed after a few weeks of prednisone and higher imuran dose. If you can tough it out, sometimes the first symptoms go away. good luck

You may also like...